Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 20, NWS Nashville, TN

April 3, 1998Coffee County, Franklin County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 1998, 12:26 PM CST for Coffee County, Franklin County, Moore County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 1998, 12:26 PM CST (18:26 UTC)
Expired
Apr 3, 1998, 1:15 PM CST
In force
49 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Coffee County, TN, Franklin County, TN, Moore County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 031826 RRA
SVRBNA
TNC031-051-127-031915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CST FRI APR 3 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN MIDDLE TENNESSEE

   ...COFFEE
   ...NORTHERN FRANKLIN
   ...MOORE
 
AT 1225 PM CST DOPPLER WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM LYNCHBURG TO MANCHESTER IN MIDDLE
TENNESSEE.  SEVERE THUNDERSTORMS ARE MOVING NORTHEAST 35 MPH.

LARGE HAIL...DAMAGING WINDS CAN BE EXPECTED WITH THESE STORMS
AS THEY MOVE THROUGH
LYNCHBURG...TULLAHOMA...MANCHESTER...SUMMITVILLE...HILLSBORO
AND ESTILL SPRINGS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:28 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 3, 8:28 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
828 AM CST FRI APR 3 1998

WM FNT SHUD LIFT N OF BNA LATER TDA...SO XPCT GUD WARM-UP DURG AFTN.
CURNT ZFP FOR MID TN LOOKS OK FOR NOW...SO NO CHANGES RECOMMENDED ATTM.

08

In the hours before

Special weather statement, Apr 3, 8:40 AM CST, 3 hours 46 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-032240-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
840 AM CST FRI APR 3 1998

...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE TODAY AND INTO THE
EVENING...

THE AIR MASS ACROSS MIDDLE TENNESSEE WILL UNDERGO DESTABILIZATION
DURING THE NEXT SEVERAL HOURS AND WITH THE APPROACH OF A VIGOROUS
UPPER LEVEL DISTURBANCE MIDDLE TENNESSEE COULD BE AFFECTED BY
SEVERE THUNDERSTORMS BY EARLY AFTERNOON.  SOME OF THESE STORMS COULD
PRODUCE TORNADOES.

PEOPLE IN MIDDLE TENNESSEE ARE URGED TO MONITOR WEATHER INFORMATION
DURING THE DAY AND TUNE INTO NOAA WEATHER RADIO FOR THE LATEST
UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

BOYD
Special weather statement, Apr 3, 8:40 AM CST, 3 hours 46 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-032240-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
840 AM CST FRI APR 3 1998

...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE TODAY AND INTO THE
EVENING...

THE AIR MASS ACROSS MIDDLE TENNESSEE WILL UNDERGO DESTABILIZATION
DURING THE NEXT SEVERAL HOURS AND WITH THE APPROACH OF A VIGOROUS
UPPER LEVEL DISTURBANCE MIDDLE TENNESSEE COULD BE AFFECTED BY
SEVERE THUNDERSTORMS BY EARLY AFTERNOON.  SOME OF THESE STORMS COULD
PRODUCE TORNADOES.

PEOPLE IN MIDDLE TENNESSEE ARE URGED TO MONITOR WEATHER INFORMATION
DURING THE DAY AND TUNE INTO NOAA WEATHER RADIO FOR THE LATEST
UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

BOYD
Special weather statement, Apr 3, 10:10 AM CST, 2 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040200-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 AM CST FRI APR 3 1998

...SEVERE WEATHER A STRONG POSSIBLITY THIS AFTERNOON AND EVENING...

A SURFACE LOW OVER NORTHWEST ARKANSAS WILL TRACK INTO WESTERN
KENTUCKY THIS AFTERNOON WHILE A VIGOROUS UPPER LEVEL SYSTEM
CONTINUES TO MOVE EASTWARD.  A WARM FRONT WILL REMAIN DRAPED
ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND EVENING
AND THIS WILL BE THE FOCUS FOR POSSIBLE TORNADIC THUNDERSTORMS
IN MIDDLE TENNESSEE.

THIS IS A SERIOUS WEATHER SITUATION FOR THE RESIDENTS OF MIDDLE
TENNESSEE AND SHOULD NOT BE TAKEN LIGHTLY.  THE GREATEST THREAT
OF TORNADIC THUNDERSTORMS TODAY WILL BE BETWEEN 1PM CST AND 8 PM
CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION
FOR FURTHER UPDATES.

BOYD
Special weather statement, Apr 3, 10:10 AM CST, 2 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040200-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 AM CST FRI APR 3 1998

...SEVERE WEATHER A STRONG POSSIBLITY THIS AFTERNOON AND EVENING...

A SURFACE LOW OVER NORTHWEST ARKANSAS WILL TRACK INTO WESTERN
KENTUCKY THIS AFTERNOON WHILE A VIGOROUS UPPER LEVEL SYSTEM
CONTINUES TO MOVE EASTWARD.  A WARM FRONT WILL REMAIN DRAPED
ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND EVENING
AND THIS WILL BE THE FOCUS FOR POSSIBLE TORNADIC THUNDERSTORMS
IN MIDDLE TENNESSEE.

THIS IS A SERIOUS WEATHER SITUATION FOR THE RESIDENTS OF MIDDLE
TENNESSEE AND SHOULD NOT BE TAKEN LIGHTLY.  THE GREATEST THREAT
OF TORNADIC THUNDERSTORMS TODAY WILL BE BETWEEN 1PM CST AND 8 PM
CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION
FOR FURTHER UPDATES.

BOYD
Special weather statement, Apr 3, 12:10 PM CST, 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST FRI APR 3 1998

...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE
TENNESSEE...

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER
THIS FRIDAY AFTERNOON AND EVENING.  THIS IS A SERIOUS SITUATION AND
SHOULD NOT BE TAKEN LIGHTLY.  THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR FURTHER UPDATES.

BOYD
Special weather statement, Apr 3, 12:10 PM CST, 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST FRI APR 3 1998

...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE
TENNESSEE...

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER
THIS FRIDAY AFTERNOON AND EVENING.  THIS IS A SERIOUS SITUATION AND
SHOULD NOT BE TAKEN LIGHTLY.  THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR FURTHER UPDATES.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:18 AM CSTSevere Thunderstorm WarningOHXGiles27 min
Apr 3, 12:56 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys49 min
Apr 3, 1:11 PM CSTTornado WarningOHXBenton, Humphreys49 min
Apr 3, 1:16 PM CSTTornado WarningOHXLincoln29 min
Apr 3, 1:21 PM CSTTornado WarningOHXStewart49 min
Apr 3, 1:37 PM CSTTornado WarningOHXHouston33 min
Apr 3, 1:42 PM CSTTornado WarningOHXFranklin48 min
Apr 3, 1:47 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall33 min
Apr 3, 1:50 PM CSTTornado WarningOHXDickson, Humphreys45 min
Apr 3, 1:50 PM CSTTornado WarningOHXMontgomery45 min
Apr 3, 2:07 PM CSTTornado WarningOHXGrundy, Marion48 min
Apr 3, 2:10 PM CSTTornado WarningOHXCheatham35 min
Apr 3, 2:13 PM CSTSevere Thunderstorm WarningOHXRutherford62 min
Apr 3, 2:18 PM CSTSevere Thunderstorm WarningOHXGiles, Marshall62 min
Apr 3, 2:23 PM CSTTornado WarningOHXRobertson62 min
Apr 3, 2:36 PM CSTSevere Thunderstorm WarningOHXCannon49 min
Apr 3, 2:37 PM CSTTornado WarningOHXBedford, Marshall48 min
Apr 3, 2:46 PM CSTTornado WarningOHXSumner64 min
Apr 3, 2:53 PM CSTSevere Thunderstorm WarningOHXDeKalb, Warren62 min
Apr 3, 3:03 PM CSTSevere Thunderstorm WarningOHXCheatham, Hickman, Williamson62 min
Apr 3, 3:13 PM CSTTornado WarningOHXCoffee32 min
Apr 3, 3:16 PM CSTTornado WarningOHXSmith, Trousdale, Wilson64 min
Apr 3, 3:19 PM CSTSevere Thunderstorm WarningOHXDavidson61 min
Apr 3, 3:21 PM CSTTornado WarningOHXMacon64 min
Apr 3, 3:26 PM CSTSevere Thunderstorm WarningOHXGrundy, Marion, Sequatchie49 min
Apr 3, 3:34 PM CSTSevere Thunderstorm WarningOHXGiles31 min
Apr 3, 3:37 PM CSTSevere Thunderstorm WarningOHXMaury, Williamson48 min
Apr 3, 3:48 PM CSTSevere Thunderstorm WarningOHXLincoln32 min
Apr 3, 3:48 PM CSTTornado WarningOHXDavidson, Sumner47 min
Apr 3, 3:54 PM CSTTornado WarningOHXClay, Jackson31 min
Apr 3, 4:01 PM CSTSevere Thunderstorm WarningOHXRutherford, Wilson49 min
Apr 3, 4:02 PM CSTSevere Thunderstorm WarningOHXHickman33 min
Apr 3, 4:15 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee50 min
Apr 3, 4:20 PM CSTTornado WarningOHXClay, Jackson, Overton, Pickett65 min
Apr 3, 4:23 PM CSTSevere Thunderstorm WarningOHXCannon32 min
Apr 3, 4:32 PM CSTSevere Thunderstorm WarningOHXDeKalb33 min
Apr 3, 4:34 PM CSTTornado WarningOHXBedford51 min
Apr 3, 4:40 PM CSTTornado WarningOHXDeKalb35 min
Apr 3, 4:42 PM CSTSevere Thunderstorm WarningOHXWayne48 min
Apr 3, 4:47 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln48 min
Apr 3, 4:49 PM CSTSevere Thunderstorm WarningOHXMaury46 min
Apr 3, 4:53 PM CSTTornado WarningOHXWhite32 min
Apr 3, 4:55 PM CSTSevere Thunderstorm WarningOHXCoffee, Warren50 min
Apr 3, 4:58 PM CSTSevere Thunderstorm WarningOHXPutnam32 min
Apr 3, 5:04 PM CSTSevere Thunderstorm WarningOHXMontgomery46 min
Apr 3, 5:07 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis48 min
Apr 3, 5:10 PM CSTTornado WarningOHXVan Buren, Warren50 min
Apr 3, 5:14 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys51 min
Apr 3, 5:16 PM CSTSevere Thunderstorm WarningOHXMarion, Sequatchie49 min
Apr 3, 5:20 PM CSTSevere Thunderstorm WarningOHXGiles, Maury50 min
Apr 3, 5:23 PM CSTTornado WarningOHXWhite32 min
Apr 3, 5:26 PM CSTSevere Thunderstorm WarningOHXLincoln, Marshall49 min
Apr 3, 5:26 PM CSTSevere Thunderstorm WarningOHXWilliamson49 min
Apr 3, 5:51 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford49 min
Apr 3, 5:54 PM CSTSevere Thunderstorm WarningOHXBledsoe51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.